MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM

MEDTRONIC IRELAND ENDO ANCHOR SYSTEM - HELI-FX AAA; ENDOVASCULAR SUTURING SYSTEM
Model Number SA-85
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/23/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant iis stent graft system was implanted in a patient for the endovascular treatment of a 46 mm diameter abdominal aortic aneurysm.The patient had a conical neck of length 40 mm and diameter 20-23 mm.Mild calcification and thrombus was present in the neck.The diameters of the left and right iliac arteries were 11-16 mm and 11-12 mm, respectively.Mild calcification was present.It was reported that during the index procedure, the evar was performed in typical fashion.Upon the completion angiogram, an endoleak was observed.After performing additional angiography, the physician felt that the leak was a type iii.The physician then successfully implanted an additional limb ((b)(4)) into the existing left limb ((b)(4)), however the endoleak was still present.The physician then implanted an additional limb ((b)(4)) within the existing right limb ((b)(4)), however the angiography showed that the endoleak persisted.The physician then successfully implanted 6 heli-fx endoanchors.Angiography then showed a reduced endoleak compared to the previous angiograms.The physician then decided to end the procedure.As per the physician, the cause of the event cannot be determined no additional clinical sequelae were reported and the patient is being monitored.
 
Additional Manufacturer Narrative
Film evaluation summary: the exact endoleak type and cause reported during implant could not be determined from the pre-implant films provided.Images during implant were not provided, and the reported endoleak could not be assessed.Return of angiograms (including endoleak interrogation) which could have allowed for a more comprehensive determination of the endoleak source/cause, and post-implant ct¿s, were also not provided.It was reported that the endoleak was reduced following implant of the 6 endoanchors; therefore, this may have been a proximal type i endoleak potentially due to the conical-shaped neck which ranged in diameter from 19.5 ¿ 24mm.While a type iii fabric endoleak cannot be ruled out, this may have also been an acute type iv blush endoleak caused by fabric porosity.Other factors such as heparin dose, outflow resistance, imaging quality, and volume of the aneurysm sac may have also contributed to this potential type iv endoleak.If information is provided in the future, a supplemental report will be issued.

Brand Name
ENDO ANCHOR SYSTEM - HELI-FX AAA
Common Device Name
ENDOVASCULAR SUTURING SYSTEM
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key8703044
Report Number9612164-2019-02363
Device Sequence Number1845000
Product Code OTD
UDI-Device Identifier00763000006617
UDI-Public00763000006617
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K140036
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/23/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/12/2020
Device Model NumberSA-85
Device Catalogue NumberSA-85
Device Lot Number0009492487
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/24/2019
Initial Date Received by Manufacturer 05/23/2019
Supplement Date Received by Manufacturer08/30/2019
Initial Report FDA Received Date06/17/2019
Supplement Report FDA Received Date09/23/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age77 YR